Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 10, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 25, 2008, 2:55 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 2:55 AM CDT (07:55 UTC)
- Expired
- Apr 25, 2008, 11:58 AM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 250755 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 255 AM CDT FRI APR 25 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251700- /O.NEW.KGID.WI.Y.0010.080425T0755Z-080425T1700Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 255 AM CDT FRI APR 25 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. LOOK FOR STRONG NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH TO BE POSSIBLE THROUGH THIS MORNING. WINDS SHOULD BEGIN TO EASE BELOW ADVISORY CRITERIA DURING THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KGID 251658 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1158 AM CDT FRI APR 25 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251800- /O.CAN.KGID.WI.Y.0010.000000T0000Z-080425T1700Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1158 AM CDT FRI APR 25 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. NORTHWESTERLY WINDS WITH SPEEDS NEAR 20 TO 25 MPH WILL CONTINUE ON ACROSS THE AREA THROUGH THE AFTERNOON HOURS...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. WINDS WILL TAPER OFF LATER THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 24, 6:51 PM CDT, 8 hours 4 minutes earlier.
Area forecast discussion, Apr 24, 6:51 PM CDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 651 PM CDT THU APR 24 2008 .AVIATION...00Z KGRI TAF. MAJOR ISSUE WILL BE THE STORMS EXPECTED TONIGHT. SEVERE STORMS ARE POSSIBLE TONIGHT. WIND WILL SHIFT TO THE NORTH AND NORTHWEST AFTER A FRONT BLOWS THROUGH AND COULD GET QUITE GUSTY. WILL HAVE A PERIOD OF LIFR/IFR CONDITIONS OVERNIGHT FOR A SHORT TIME...THEN AFTER 12Z THE BIG ISSUE WILL BE GUSTY WIND WITH LOW CEILINGS FOR MOST OF THE DAYLIGHT HOURS...EVENTUALLY SUBSIDING AND CEILINGS LIFTING TO VFR. && .PREV DISCUSSION... /ISSUED 622 PM CDT THU APR 24 2008/ DISCUSSION...UPDATED THE ZONES TO INCLUDE THE SEVERE THUNDERSTORM WATCH TIL 06Z TONIGHT IN THE WESTERN PART OF THE CWA. PREV DISCUSSION... /ISSUED 329 PM CDT THU APR 24 2008/ SHORT TERM...TONIGHT THROUGH 12Z SATURDAY. MAIN FORECAST CONCERN LIES IN THE FIRST PERIOD WITH SEVERE WEATHER CHANCES. LOW LEVEL STRATUS WHICH HAD COVERED THE ENTIRE CWA HAS BEEN VERY STUBBORN TODAY...BUT LATEST VIS SATELLITE IMAGERY SHOWS THAT THE CLOUDS ARE SLOWLY BUT SURELY STARTING TO BREAK UP TO OUR WEST...AND EXPECT THAT TREND TO CONTINUE OVER THE NEXT FEW HOURS. WHILE NOT EXPECTING CLEAR SKIES OR ANYTHING...THERE SHOULD BE ENOUGH OF A BREAKUP TO ALLOW BETTER SURFACE HEATING TO TAKE PLACE. SATELLITE IMAGERY CONTINUES TO SHOW THE MAIN UPPER LEVEL TROUGH OFF TO THE WEST OF THE PLAINS...BUT A STRONG SHORTWAVE TROUGH WHICH HAD ROUNDED THE BASE EARLIER TODAY NOW MAKING ITS WAY INTO COLORADO. AHEAD OF THIS TROUGH AT THE SURFACE...ANALYSIS SHOWS AN AREA OF LOW PRESSURE WHICH CONTINUES TO DEEPEN OVER SOUTHWESTERN KANSAS...WITH A COLD FRONT/INVERTED TROUGH BOUNDARY EXTENDING TO THE NORTH INTO WEST CENTRAL NEBRASKA AND SOUTHEASTERN SD. THE INTERACTION OF THIS SURFACE SET UP WITH THE APPROACHING UPPER LEVEL SHORTWAVE TROUGH IS WHAT WILL BE BRINGING THE CHANCE FOR SEVERE WEATHER TO THE CWA LATE THIS AFTERNOON AND INTO TONIGHT. LATEST LAPS DATA SHOWS CAPE NEAR 1500 J/KG AND INCREASING ACROSS THE HIGH PLAINS...BUT REMAINS SOMEWHAT CAPPED. MODELS IN PRETTY GOOD AGREEMENT WITH THE CLOUD BREAK UP CONTINUING ACROSS THE AREA AND SOUNDINGS SHOWING AN ERODING CAP THROUGH THE REST OF THE AFTERNOON. EXPECTING CONVECTION TO STARTING FIRING ACROSS THE HIGH PLAINS AS THE UL SW TROUGH BEGINS TO MOVE IN TO THE AREA...WHICH LOOKS TO BE NEAR 21-00Z. CURRENT 0-6KM SHEAR IS OK ACROSS THE CWA BUT BETTER ACROSS THE HIGH PLAINS...AND LOWER LEVEL NOT THE GREATEST ANYWHERE AS FLOW IS PRETTY WEAK. EXPECT LOWER LEVEL FLOW/SHEAR TO IMPROVE INTO THE LATE AFTERNOON/EVENING HOURS AS THE UL SW APPROACHES AND THE SURFACE LOW SYSTEM DEEPENS AND INCREASES THE FLOW...ALSO CAUSING A SHIFT TO BECOME MORE SOUTHEASTERLY. ENTIRE AREA REMAINS OUTLOOKED FOR SEVERE WEATHER...WITH MOST OF THE CWA IN A MODERATE RISK. AS THESE STORMS DEVELOP AND MOVE THROUGH...PRIMARY CONCERN WILL LIE WITH THE POTENTIAL OF LARGE HAIL AND DAMAGING WINDS...BUT WITH THE IMPROVEMENT IN LOWER LEVEL FLOW/SHEAR...ISOLATED TORNADOES CANNOT BE RULED OUT. MODELS OVER THE LAST COUPLE OF DAYS HAVE ALSO BEEN QUITE CONSISTENT IN SHOWING THE INITIAL CONVECTION EVENTUALLY EVOLVING INTO A MCS AS THE SURFACE LOW MOVES OFF TO THE NORTHEAST ACROSS KS/NE AND COLD FRONT GETS PUSHED THROUGH THE CWA OVERNIGHT. LOW LEVEL JET REALLY GETS CRANKED UP ACROSS THE CWA...HELPING FEED INTO THE SYSTEM. SEVERE WEATHER LIKELY TO CONTINUE ON INTO THE LATE NIGHT HOURS...AND WITH PLENTY OF MOISTURE AND LIFT AVAILABLE...THERE IS ALSO A POSSIBILITY FOR LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS AREAS ALONG AND NORTH OF INTERSTATE 80. THERE ARE ISSUES WITH THE MODELS EXCESSIVE QPF DUE TO CONVECTIVE FEEDBACK...SO USED HPC FOR FORECAST QPF WHICH WOULD GIVE NORTHERN AREAS TOTALS NEAR 3/4 TO 1 INCH...BUT ISOLATED AREAS WITH TOTALS HIGHER THAN THAT A POSSIBILITY. EXPECT THAT DURING THE OVERNIGHT HOURS...THAT EVEN WITH DECENT SHEAR THE MAIN THREAT REMAINS WITH LARGE HAIL AND DAMAGING WINDS. SYSTEM FINALLY STARTS TO CREEP OUT OF THE AREA NEAR THE 09-12Z TIME FRAME AND WINDS ON THE BACKSIDE OF THIS SYSTEM COULD APPROACH ADVISORY LEVEL...BUT THIS IS OF SECONDARY CONCERN TO THE SEVERE WEATHER AND WILL NOT ISSUE ANY HEADLINES AT THIS TIME. THE REST OF FRIDAY AND INTO FRIDAY NIGHT...LEFT DRY AS SURFACE HIGH PRESSURE BUILDS IN TO THE PLAINS. DEFINITELY A COOLER DAY ON TAP...AS HIGH TEMPERATURES STRUGGLE TO REACH 50 ACROSS THE NORTH WITH NEAR 60 ACROSS THE FAR SOUTH. LONG TERM...12Z SATURDAY THROUGH THURSDAY. MAIN PROBLEM WILL BE CHANCES OF RAIN SATURDAY...AND THEN AGAIN LATE IN THE PERIOD. A WAVE IS EXPECTED TO DROP SOUTHEAST ACROSS THE AREA ON SATURDAY WHICH WILL ALSO PUSH A COLD FRONT ACROSS THE REGION. MOST OF THE RAIN ACROSS THE CWFA APPEARS TO BE POST FRONTAL...AND FOR NOW WILL STAY THE COURSE AND KEEP IT SHOWERS AND NOT MENTION THUNDERSTORMS SINCE INSTABILITY APPEARS TO BE QUITE LIMITED. AN UPPER LEVEL RIDGE BUILDS IN EARLY NEXT WEEK WHICH ALSO ALLOWS H85 TEMPERATURES TO GRADUALLY CLIMB MUCH OF THE WEEK. WILL KEEP IT DRY SUNDAY INTO WEDNESDAY AND ALSO SHOW A GRADUAL CLIMB IN MAXIMUM TEMPERATURES THROUGH THAT PERIOD. A LARGE TROUGH ACROSS THE WESTERN UNITED STATES THEN BEGINS TO EJECT SHORTWAVES INTO THE CENTRAL PLAINS TOWARDS THE END OF THE EXTENDED PERIOD. OBVIOUSLY THE DETAILS OF THIS IS STILL QUITE UNCERTAIN...BUT HPC POPS SUGGEST A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY...AND THIS ALSO AGREES WITH THE 12Z GFS AND 00Z ECMWF...SO WILL GENERALLY FOLLOW THAT SCENARIO. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && HEINLEIN
Hazardous weather outlook, Apr 24, 3:44 PM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 344 PM CDT THU APR 24 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 344 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT AFTER 5 PM THIS AFTERNOON...LASTING INTO THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT SWEEP ACROSS THE AREA. HAIL UP TO THE SIZE OF BASEBALLS AND WIND GUSTS TO 70 MPH WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. A FEW ISOLATED TORNADOES ARE ALSO POSSIBLE...WITH THE GREATEST POTENTIAL FOR TORNADIC ACTIVITY EXPECTED TO BE ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND SOUTH OF A LINE FROM GENEVA TO ELWOOD. AS THIS SYSTEM MOVES THROUGH DURING THE OVERNIGHT HOURS...THERE IS ALSO A POSSIBILITY OF LOCALLY HEAVY RAIN. THE GREATEST THREAT LIES ACROSS PORTIONS OF NEBRASKA GENERALLY ALONG AND NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Apr 25, 12:35 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1235 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM HAIL DESHLER 40.14N 97.72W
04/24/2008 E0.50 INCH THAYER NE TRAINED SPOTTER
&&
BALLARDLocal storm report, Apr 25, 12:57 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1257 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TORNADO 3 N BELOIT 39.51N 98.11W
04/25/2008 MITCHELL KS AMATEUR RADIO
AT LEAST ONE HOME DESTROYED
&&
BALLARDSpecial weather statement, Apr 25, 1:12 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 112 AM CDT FRI APR 25 2008 KSZ007-019-250645- JEWELL-MITCHELL- 112 AM CDT FRI APR 25 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS NORTHERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS THIS INCLUDES THE CITY OF BELOIT. AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GLEN ELDER...OR 11 MILES WEST OF BELOIT...AND MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... BELOIT BY 125 AM CDT RANDALL BY 135 AM CDT SCOTTSVILLE BY 140 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
Local storm report, Apr 25, 1:31 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
131 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TORNADO 3 N BELOIT 39.51N 98.11W
04/25/2008 MITCHELL KS TRAINED SPOTTER
CONE SHAPED TORNADO AROUND 1/3 TO 1/2 MILE WIDE AT BASE.
NUMEROUS POWER FLASHES VISIBLE. ROOF GONE OFF 1 HOME AND
OUTBUILDING DESTROYED.
1237 AM TORNADO 6 NE BELOIT 39.53N 98.03W
04/25/2008 MITCHELL KS TRAINED SPOTTER
NUMEROUS POWER LINES AND TREES DOWN ALONG WITH SHED
DESTROYED AT FARM.
&&Local storm report, Apr 25, 2:10 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
210 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TORNADO 3 N BELOIT 39.51N 98.11W
04/25/2008 MITCHELL KS AMATEUR RADIO
AT LEAST ONE HOME DESTROYED
&&
BALLARDLocal storm report, Apr 25, 2:17 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
217 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 S GOTHENBURG 40.86N 100.16W
04/24/2008 E0.75 INCH DAWSON NE LAW ENFORCEMENT
1005 PM HAIL 15 W STOCKTON 39.44N 99.55W
04/24/2008 E2.75 INCH ROOKS KS EMERGENCY MNGR
JUST EAST OF GRAHAM AND ROOKS COUNTY LINE ON HIGHWAY 24.
1023 PM HAIL WEBSTER STATE PARK 39.40N 99.45W
04/24/2008 E1.75 INCH ROOKS KS CO-OP OBSERVER
1027 PM HAIL 8 W STOCKTON 39.44N 99.42W
04/24/2008 E1.75 INCH ROOKS KS EMERGENCY MNGR
HAIL COVERING HIGHWAY 24
1034 PM HAIL 1 N LEXINGTON 40.79N 99.74W
04/24/2008 E0.50 INCH DAWSON NE LAW ENFORCEMENT
INTERSECTION HWY AND RD 761
1035 PM TSTM WND GST STOCKTON 39.44N 99.27W
04/24/2008 M66.00 MPH ROOKS KS BROADCAST MEDIA
MEASURED BY KSNW WEATHER LAB AT STOCKTON GRADE SCHOOL.
1037 PM NON-TSTM WND GST STOCKTON 39.44N 99.27W
04/24/2008 E50.00 MPH ROOKS KS EMERGENCY MNGR
ROOKS EMS RPTD WIND SHIFT NW GUST 45-50 MPH
1038 PM HAIL STOCKTON 39.44N 99.27W
04/24/2008 E4.25 INCH ROOKS KS EMERGENCY MNGR
QUARTER TO SOFTBALL SIZE HAIL WITH LOTS OF DAMAGE AND
POWER OUTAGES.
1042 PM TORNADO 4 S STOCKTON 39.38N 99.27W
04/24/2008 ROOKS KS AMATEUR RADIO
BRIEF TORNADO TOUCHDOWN
1042 PM HAIL PHILLIPSBURG 39.75N 99.32W
04/24/2008 E0.88 INCH PHILLIPS KS CO-OP OBSERVER
1050 PM TORNADO 4 S WOODSTON 39.40N 99.10W
04/24/2008 ROOKS KS STORM CHASER
BRIEF TORNADO TOUCHDOWN OBSERVED BY STORM CHASER
1105 PM HAIL HASTINGS 40.59N 98.39W
04/24/2008 E0.50 INCH ADAMS NE TRAINED SPOTTER
1105 PM HAIL HASTINGS 40.59N 98.39W
04/24/2008 E0.50 INCH ADAMS NE AMATEUR RADIO
REPORTED 2ND STREET AND SAUNDERS AV
1109 PM FUNNEL CLOUD 4 E PLAINVIEW 42.35N 97.71W
04/24/2008 PIERCE NE STORM CHASER
ALONG HIWAY 18 CHASING STORM FUNNEL NOT TOUCHING GROUND
1114 PM HAIL DESHLER 40.14N 97.72W
04/24/2008 E0.50 INCH THAYER NE TRAINED SPOTTER
1114 PM HAIL 6 N ESBON 39.91N 98.43W
04/24/2008 E2.50 INCH JEWELL KS TRAINED SPOTTER
1122 PM HAIL BURR OAK 39.87N 98.30W
04/24/2008 E1.00 INCH JEWELL KS CO-OP OBSERVER
1131 PM HAIL 1 NNW OSBORNE 39.45N 98.71W
04/24/2008 E2.00 INCH OSBORNE KS STORM CHASER
1135 PM TSTM WND GST OSBORNE 39.44N 98.70W
04/24/2008 M68.00 MPH OSBORNE KS BROADCAST MEDIA
MEASURED BY KSNW WEATHER LAB AT OSBORNE ELEMENTARY
SCHOOL.
1146 PM HAIL 4 W CAWKER CITY 39.51N 98.51W
04/24/2008 E1.00 INCH OSBORNE KS LAW ENFORCEMENT
QUARTER SIZE HAIL ON HIGHWAY 24 ALONG MITCHELL AND
OSBORNE COUNTY LINE
1151 PM HAIL PHILLIPSBURG 39.75N 99.32W
04/24/2008 E0.88 INCH PHILLIPS KS CO-OP OBSERVER
WINDS ESTIMATED AT 50 MPH AND HEAVY RAIN
1153 PM HAIL SUPERIOR 40.02N 98.07W
04/24/2008 E1.00 INCH NUCKOLLS NE LAW ENFORCEMENT
1226 AM TORNADO 3 N BELOIT 39.51N 98.11W
04/25/2008 MITCHELL KS AMATEUR RADIO
AT LEAST ONE HOME DESTROYED
1226 AM TORNADO 3 N BELOIT 39.51N 98.11W
04/25/2008 MITCHELL KS TRAINED SPOTTER
CONE SHAPED TORNADO AROUND 1/3 TO 1/2 MILE WIDE AT BASE.
NUMEROUS POWER FLASHES VISIBLE. ROOF GONE OFF 1 HOME AND
OUTBUILDING DESTROYED.
1237 AM TORNADO 6 NE BELOIT 39.53N 98.03W
04/25/2008 MITCHELL KS TRAINED SPOTTER
NUMEROUS POWER LINES AND TREES DOWN ALONG WITH SHED
DESTROYED AT FARM.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 47 min |
| Apr 24, 10:31 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Kearney | 23 min |
| Apr 24, 10:40 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 35 min |
| Apr 24, 10:47 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 43 min |
| Apr 24, 10:53 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 52 min |
| Apr 24, 11:03 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 42 min |
| Apr 24, 11:30 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 45 min |
| Apr 25, 12:09 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 66 min |
| Apr 24, 9:41 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 49 min |
| Apr 24, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 49 min |
| Apr 24, 10:57 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 48 min |
| Apr 24, 11:07 PM CDT | Tornado Warning | GID | Osborne | 23 min |
| Apr 24, 11:16 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 19 min |
| Apr 24, 11:28 PM CDT | Tornado Warning | GID | Mitchell, Osborne | 32 min |
| Apr 24, 11:43 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 47 min |
| Apr 25, 12:04 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 41 min |
| Apr 25, 12:26 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 49 min |
| Apr 25, 12:36 AM CDT | Tornado Warning | GID | Jewell, Mitchell | 24 min |
| Apr 25, 1:24 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 27 min |
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.